Pennsylvania, 2002

Heavy Snow in Pennsylvania, December 25 to 26, 2002

December 25 to 26, 2002 · NWS PBZ · 1 event in 1 county or zone

1 heavy snow, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Dec 25, 2:00 PM EST, 4 hours earlier.

Area forecast discussion, Dec 25, 2:00 PM EST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
200 PM EST WED DEC 25 2002

MAIN BODY OF PRECIP ASSOCIATED WITH EAST COAST STORM HAS MOVED EAST
OF THE AREA. SOME LAKE EFFECT SNOW SHOWERS ARE SETTING UP IN THE
NORTHWEST FLOW BEHIND THE STORM. THE SNOW SHOWERS MAY PRODUCE SOME
ACCUMULATIONS OF UP TO 4 INCHES OF NEW SNOW OVERNIGHT IN THE
NORTHWEST AND IN THE OROGRAPHIC ENHANCED SNOW ALONG THE RIDGES.
WILL ISSUE A WINTER WEATHER ADVISORY FOR THESE AREA WITH 2 TO 4 INCH
ACCUMULATIONS. SNOW ACCUMULATION WILL DIMINISH SOUTH AND WEST FROM
THE LAKE WITH 1 TO 2 INCHES POSSIBLE IN PITTSBURGH AND AN INCH OR
LESS IN SOUTHEAST OHIO.

SOME FLURRIES MAY PERSIST THURSDAY IN THE COLD AIR...BUT NO
ACCUMULATION EXPECTED.

.PBZ...
MD...WINTER WEATHER ADVISORY FOR TONIGHT FOR ZONE MDZ001.

PA...WINTER WEATHER ADVISORY TONIGHT FOR ZONES
PAZ007>009...PAZ013>016...PAZ022>023...PAZ030...PAZ032.

WV...WINTER WEATHER ADVISORY TONIGHT FOR ZONES WVZ023...WVZ041.

RSD
Hazardous weather outlook, Dec 25, 5:59 AM EST, 12 hours 1 minute before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-251245-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
559 AM EST WED DEC 25 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.

.DAY ONE...
WINTER STORM WARNINGS ARE IN EFFECT TODAY FOR 6 TO 10 INCHES OF SNOW
FOR AREAS NORTH OF PITTSBURGH, THE LAUREL RIDGES EAST OF PITTSBURGH,
6 TO 12 INCHES FOR PRESTON AND TUCKER COUNTIES IN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND AND 4 TO 6 INCHES ACROSS THE PITTSBURGH AREA
AND WEST INTO EAST CENTRAL OHIO AND THE NORTHERN PANHANDLE OF WEST
VIRGINIA.  A WINTER WEATHER ADVISORY IS IN EFFECT TODAY SOUTH OF
PITTSBURGH IN PENNSYLVANIA AND NORTHERN WEST VIRGINIA FOR 2 TO 4
INCHES OF SNOW AFTER A MIX OF FREEZING RAIN AND SLEET.

GUSTY NORTHWEST WINDS LATER THIS AFTERNOON AND TONIGHT WILL PRODUCE
BLOWING AND DRIFTING SNOW.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
PLEASE REPORT EVERY TWO INCHES OF SNOW.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy snow. Local standard time, as filed.

Heavy Snow, Venango

When
December 25, 6:00 PM EST to December 26, 12:00 PM EST
Where
Venango forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
41.401, -79.758 (the zone’s center; the record gives no point)

5 to 7 inches of snow fell.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2002Every state in 2002This day in weather historyWarnings in Pennsylvania, December 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5326109.